MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 ROD GAUGE; GAUGE, DEPTH

DEPUY SPINE INC VIPER2 ROD GAUGE; GAUGE, DEPTH
Model Number 286735050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When measuring the rod on a posterior lumbar fusion l4-s1, the caliper appeared to protrude through the left sided l4 screw extension and would not come out.He was forced to cut the caliper with a bolt cutter.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the rod gauge revealed that it was cut at two separate sections along the length of one side of the handle.It was noted from the complaint that it was cut with a bolt cutter.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The investigation could not verify or identify any evidence of rod gauge contribution to the reported problem of being broken.It was noted from the complaint that it was cut with a bolt cutter.It is not suspected that the product failed to meet specifications.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 ROD GAUGE
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7537844
Report Number1526439-2018-50488
Device Sequence Number13511121
Product Code HTJ
UDI-Device Identifier10705034214498
UDI-Public(01)10705034214498
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735050
Device Catalogue Number286735050
Device Lot Number0308MC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR